Posted by Carolyn on August 10, 1999 at 12:34:23
Good Morning Doctor.
I am wondering if having a Shiny area on the lower part of the legs (both) is indicative of anything. All around this area is normal but for a 4" long shiny area that circles around the lower legs. I have had this now for 2 years and had hoped it would just go away. It has not.
Thank You. Carolyn
Posted by Derm M.D. ASR on August 10, 1999 at 22:21:36
That's a toughie, hard to answer without a look. I don't recall ever seeing a condition which "circles around the legs" (all the way around?) Could you be wearing something which presses on or binds the skin in those parts?
You don't mention whether you have any medical problems (diabetes, for instance, is sometimes associated with changes on the shins.) I'd need to know if the skin is thinned out, or discolored in any way (such as orange-yellow), or just hairless. The appearance may just be a curiosity, but to find out, you'd need to see a Dermatologist, I think. One look would set your mind at ease.
keywords: rash, legs, Rockoff
Disclaimer: The information provided in this forum is presented for general educational purposes only. Specific questions you have pertaining to your health should always be directed to your personal physician.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.